Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is it normal to have watery and blood discharge while taking hormone replacement therapy?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello, I had a total hysterectomy 15 years ago due to endometriosis. No problems since. Three days ago I had a gushing watery time. The next day...same thing with a lot of blood. Some blood later in the day and this morning. The bleeding seems to have stopped. No pain or cramping. I have been on HRT since hysterectomy. What could this be? I do have a doctor appointment. Is this something urgent to be taken care of? I am in medical field so like the bottom line truth...I know this is not normal. Thanks
Posted Sun, 22 Dec 2013 in Women's Health
Answered by Dr. Sree Gouri SR 53 minutes later
Brief Answer: Granulation tissue etc Detailed Answer: Hi, Thanks for the query. The possible causes for your problem are : - Bleeding from the granulation tissue at the vault. - Persistent bits of endometrial tissue, that can grow and bleed due to hormone replacement therapy. This is usually possible in case of continuous hormone replacement therapy. -If part of cervical tissue was left, the possibility of malignancy has to be ruled out. -After hysterectomy vaginal atrophy can occur. Infection of the vaginal tissue sometimes can lead to spotting. - Other possibilities are post coital bleeding, bleeding from urethra or rectum intererpred as vaginal bleeding etc. Possibly by examination the cause for your problem can be identified and treated. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor